4 doctors weighed in:

Does opiates cause weight gain?

4 doctors weighed in
Dr. Joseph Kuhn
Bariatrics
1 doctor agrees

In brief: Opiates slow you

Opiates are sedatives.
They slow your metabolism. They can also be depressants, leading you to eat. It is harder to exercise while on opiates or pain pills.

In brief: Opiates slow you

Opiates are sedatives.
They slow your metabolism. They can also be depressants, leading you to eat. It is harder to exercise while on opiates or pain pills.
Dr. Joseph Kuhn
Dr. Joseph Kuhn
Thank
Dr. Mitchell Zeitler
Anesthesiology
1 doctor agrees

In brief: Do

Opiates cause weight gain? Usually the other way around as they cause nausea and vomiting.
Also some of the side effects are dysphoria and sleepiness. It is not known to be a appetite stimulant.

In brief: Do

Opiates cause weight gain? Usually the other way around as they cause nausea and vomiting.
Also some of the side effects are dysphoria and sleepiness. It is not known to be a appetite stimulant.
Dr. Mitchell Zeitler
Dr. Mitchell Zeitler
Thank
Get help from a real doctor now
Dr. Vikram Patel
Board Certified,
34 years in practice
976K people helped
Continue
111,000 doctors available
Read more answers from doctors